MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AUTOTOME RX 49; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION AUTOTOME RX 49; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00545150
Medical Device Problem Codes Break (1069); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/08/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of cutting wire broken.
 
Event or Problem Description
It was reported to boston scientific corporation that an autotome rx 49 was used in the duodenal papilla during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2023.During the procedure, the cutting wire was inserted, the device was then bowed.When the device was energized, the cutting wire of the autotome rx 49 "fractured" and it could not cut.The procedure was completed with another of the same device.There were no patient complications reported as a result of this event and the patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of cutting wire broken.Block h10: the returned autotome rx 49 was analyzed, and a visual evaluation noted that the cutting wire was broken from the proximal pierced hole and also it was kinked, which are consistent with the findings when the device was observed under magnification.Additionally, the cutting wire was blackened.No other problems with the device were noted.The reported event of cutting wire break was confirmed.Upon analysis, it was found that the cutting wire was broken, kinked and blackened.Based on the condition of the device, the problem found could have been generated if there was contact between the device and the scope during energization or if the generator exceeded the maximum of voltage during the procedure.Also, energizing the device prior to performing sphincterotomy can compromise the cutting wire's integrity and cause a premature cutting wire fatigue.Once the cutting wire breaks, any attempt to remove the device from the scope can lead to the broken section hitting the working channel of the scope.This can kink the cutting wire.It is most likely that procedural or anatomical factors encountered during the use of the device could have affected the device performance and its integrity.Based on all gathered information, the most probable root cause of this complaint is adverse event related to procedure.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.
 
Event or Problem Description

Brand Name
AUTOTOME RX 49
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key17996251
Report Number3005099803-2023-05738
Device Sequence Number6680570
Product Code KNS
UDI-Device Identifier08714729415138
UDI-Public08714729415138
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K013153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/11/2025
Device Model NumberM00545150
Device Catalogue Number4515
Device Lot Number0030328367
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/08/2023
Supplement Date Received by Manufacturer11/17/2023
Initial Report FDA Received Date10/24/2023
Supplement Report FDA Received Date12/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age70 YR
Patient SexFemale
Patient Weight92 KG